MAUDE Adverse Event Report: BARD ACCESS SYSTEMS VAS-CATH NIAGARA KIT 13.5 F X 15 CM [PRE-CURVED SHORT TERM DUAL-LUMEN]; NON-IMPLANTED BLOOD ACCESS DEVICE

BARD ACCESS SYSTEMS VAS-CATH NIAGARA KIT 13.5 F X 15 CM [PRE-CURVED SHORT TERM DUAL-LUMEN]; NON-IMPLANTED BLOOD ACCESS DEVICE
Model Number 5594150
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/31/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The device has not been returned to the manufacturer, at this time, for evaluation.A lot history review (lhr) of reaz0008 showed no other similar product complaint(s) from this lot number.Device not returned, at this time.
 
Event or Problem Description
It was reported that the guidewire was threaded into the vein with ease, then the catheter was threaded in without any resistance.When attempting to remove the guidewire the physician met resistance and the guidewire appeared to be only stretching.The physician removed the entire catheter to get the guidewire out.Procedure was started again and the physician experienced the same issue.The procedure was stopped.No injury to the patient was reported.
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a stuck guidewire is confirmed and was determined to be use related.One 15 cm niagara catheter, one plastic stylet, and one j-tip stainless steel guidewire were returned for evaluation.An initial visual observation showed the guidewire and stylet were returned inserted into the blue lumen of the catheter.Blood residue was observed on all of the samples.The guidewire was observed to be bent in multiple locations.The core wires of the guidewire were observed to be broken during tactile evaluation.The guidewire was observed to be stuck in the position it was returned in.The stylet was able to be removed without much resistance.The guidewire could not be pulled out of the stylet but was able to be removed by pushing it through.Blood residue was observed throughout the length of the guidewire once it was removed from the stylet.The guidewire was reinserted into the stylet and very little resistance was felt until the sections of the guidewire that were bent were inserted into the stylet.The stylet was observed to be bent and lighter in color where one of the bends in the guidewire was located within the stylet.A microscopic observation revealed both weld tips were intact and undamaged; however the coil wire of the guidewire was slightly unraveled near the weld tip of the straight end.The core wires were observed to be broken near the weld tip at the straight end of the guidewire.The fracture sites of both core wires were observed to be tapered and granular in texture, which is typical of tensile breaks.Due to the location and nature of the bends and damage observed on the guidewire and stylet the cause of this complaint was determined to be use related.The product ifu states: ¿flush each lumen with heparinized saline prior to insertion and clamp the arterial (red) lumen.Do not clamp the venous (blue) lumen until the venous insertion stylet and guidewire are removed.¿.
 
Event or Problem Description

Brand Name
VAS-CATH NIAGARA KIT 13.5 F X 15 CM [PRE-CURVED SHORT TERM DUAL-LUMEN]
Common Device Name
NON-IMPLANTED BLOOD ACCESS DEVICE
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key6815165
Report Number3006260740-2017-01397
Device Sequence Number60439
Product Code MPB
UDI-Device Identifier00801741045608
UDI-Public(01)00801741045608
Combination Product (Y/N)N
Initial Reporter CountryKE
PMA/510(K) Number
K030268
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/15/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number5594150
Device Catalogue Number5594150
Device Lot NumberREAZ0008
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/20/2017
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer10/16/2017
Initial Report FDA Received Date08/23/2017
Supplement Report FDA Received Date11/15/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age57 YR
Patient Weight86